Alert archive / California / Wind Advisories in 2011

Wind Advisory 24, NWS Sacramento, CA

October 4, 2011

NWS Sacramento, CA issued this wind advisory at Oct 4, 2011, 10:23 AM PDT. It took effect at Oct 4, 2011, 3:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2011, 10:23 AM PDT (17:23 UTC)
In effect from
Oct 4, 2011, 3:00 PM PDT
Expired
Oct 4, 2011, 9:47 PM PDT
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WWUS76 KSTO 041723
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1023 AM PDT TUE OCT 4 2011

...WINDY CONDITIONS LATE THIS AFTERNOON INTO TONIGHT...

.SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND TONIGHT AHEAD
OF A COLD FRONT. MODERATE TO HEAVY RAIN WILL ACCOMPANY THE WINDS AT
TIMES TONIGHT.

CAZ015-016-051200-
/O.NEW.KSTO.WI.Y.0024.111004T2200Z-111005T1200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY 
1023 AM PDT TUE OCT 4 2011

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM
PDT WEDNESDAY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY.

* TIMING...SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND
  TONIGHT. WINDS WILL DECREASE BEHIND THE COLD FRONT WEDNESDAY MORNING.

* WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...CLOGGED STORM DRAINS FROM WIND BLOWN LEAVES COULD
  CAUSE PONDING OF WATER ON ROADWAYS. SOME POWER OUTAGES COULD
  OCCUR SHOULD BRANCHES OR SMALL TREES FALL AND DAMAGE POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR STRONGER ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ017>019-051200-
/O.NEW.KSTO.WI.Y.0024.111005T0700Z-111005T1200Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...SACRAMENTO ...FAIRFIELD/SUISUN ...
STOCKTON...MODESTO
1023 AM PDT TUE OCT 4 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT
WEDNESDAY FOR THE SOUTHERN SACRAMENTO AND NORTHERN SAN
JOAQUIN VALLEYS ALONG WITH THE DELTA REGION.

* TIMING...SOUTHERLY WINDS WILL INCREASE AHEAD OF A COLD FRONT
  MOVING INTO THE AREA OVERNIGHT. WINDS ARE EXPECTED TO DECREASE
  AROUND SUNRISE. 

* WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. 

* IMPACTS...CLOGGED STORM DRAINS FROM WIND BLOWN LEAVES COULD
  CAUSE PONDING OF WATER ON ROADWAYS. SOME POWER OUTAGES COULD
  OCCUR SHOULD BRANCHES OR SMALL TREES FALL AND DAMAGE POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR STRONGER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
HSO/SG
1 follow-up statement
953 
WWUS76 KSTO 050447
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
947 PM PDT TUE OCT 4 2011


CAZ015-016-050600-
/O.CAN.KSTO.WI.Y.0024.000000T0000Z-111005T1200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
947 PM PDT TUE OCT 4 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. BREEZY CONDITIONS WILL OCCUR TONIGHT AS A STRONG COLD
FRONT MOVES THROUGH INTERIOR NORTHERN CALIFORNIA...HOWEVER WINDS
ARE EXPECTED TO REMAIN JUST BELOW ADVISORY CRITERIA. SOUTH TO
SOUTHEAST WIND OF 10 TO 25 MPH CAN BE EXPECTED OVERNIGHT WITH
LOCAL GUSTS TO UP 35 MPH.


$$

CAZ017>019-050600-
/O.CAN.KSTO.WI.Y.0024.111005T0700Z-111005T1200Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
947 PM PDT TUE OCT 4 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. BREEZY CONDITIONS WILL OCCUR OVERNIGHT AS A STRONG COLD
FRONT MOVES THROUGH INTERIOR NORTHERN CALIFORNIA...HOWEVER WINDS
ARE EXPECTED TO REMAIN JUST BELOW ADVISORY CRITERIA. SOUTH TO
SOUTHEAST WIND OF 10 TO 25 MPH CAN BE EXPECTED OVERNIGHT WITH
LOCAL GUSTS TO UP 35 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 4, 9:35 AM PDT, 48 minutes earlier.

Area forecast discussion, Oct 4, 9:35 AM PDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
935 AM PDT TUE OCT 4 2011

.SHORT TERM DISCUSSION...

UPPER LEVEL TROUGH SPLIT ALONG THE WEST COAST WITH ONE PART OVER
SOUTHERN CALIFORNIA AND ANOTHER ONE OFF THE PACIFIC NORTHWEST
CENTERED AROUND 135W. MODERATE TO HEAVY RAIN AT
TIMES IS EXPECTED TONIGHT INTO WEDNESDAY WITH THE NORTHERLY SYSTEM
MOVING INTO THE AREA. 160KT JET NOSES INTO THE BAY AREA 06Z
TONIGHT BRINGING GOOD UPPER LEVEL DIVERGENCE OVER THE AREA ALONG
WITH PRECIPITABLE WATER AROUND AN INCH. PRECIPITATION WILL BECOME
HEAVIER OVER THE NORTH THIS EVENING AND SOUTH OF INTERSTATE 80
AROUND MIDNIGHT. TEMPERATURES WILL BE IN THE MID 60S TO LOWER 70S
IN THE VALLEY AND IN THE UPPER 40S TO UPPER 50S IN THE MOUNTAINS
AND DROP DOWN TO THE LOW TO MID 60S IN THE VALLEY AND LOWER 30S TO
LOWER 40S IN THE MOUNTAINS TOMORROW BEHIND THE COLD FRONT. SNOW
LEVELS ARE EXPECTED TO START OUT AROUND 7000 TO 8000 FEET AND DROP
DOWN TO AROUND 5000 TO 6000 FEET WEDNESDAY MORNING. WINTER STORM
WARNING IS OUT FOR AN EARLY SEASON STORM BUT MAY MOVE UP TIMING TO
BEGIN AROUND MIDNIGHT INSTEAD OF 5 AM. UP TO ABOUT AN INCH OF RAIN
POSSIBLE IN THE VALLEY...ESPECIALLY IN THE NORTH AND ABOUT AN INCH
AND A HALF FOR THE MOUNTAINS BY TOMORROW NIGHT. SOUTHERLY WINDS
WILL INCREASE DURING THE DAY TODAY WITH 15 TO 30 MPH WITH GUSTS TO
40 MPH IN THE VALLEY AND 50 MPH IN THE MOUNTAINS. WILL LOOK A
LITTLE MORE INTO A POSSIBLE WIND ADVISORY FOR THE NORTHERN AND
CENTRAL SACRAMENTO VALLEY LATE THIS AFTERNOON AND EVENING.

SOME INSTABILITY BEHIND THE FRONT ESPECIALLY IF WE SEE SOME SUN
WEDNESDAY AFTERNOON FOR A SLIGHT CHANCE OF THUNDERSTORMS IN THE
VALLEY AND DELTA REGION. THREAT OF SHOWERS CONTINUE WITH SOME
INSTABILITY ON THURSDAY AS THE UPPER LOW MOVES OFF TO THE EAST.
WARMER AND DRIER WEATHER EXPECTED FRIDAY INTO THE WEEKEND AS HIGH
PRESSURE BUILDS IN FROM THE PACIFIC. EXTENDED MODELS TENDING
TOWARDS FLATTENING THE RIDGE TOWARDS EARLY NEXT WEEK BUT MODEL TO
MODEL CONSISTENCY BECOMES POOR. GFS BOUNCING BETWEEN IDEA OF
ANOTHER FAIRLY SIGNIFICANT FRONTAL PASSAGE AROUND THE MIDDLE OF
NEXT WEEK OR CONTINUED FLAT RIDGING. ECMWF A LITTLE MORE
CONSISTENT WITH THE FLAT RIDGING IDEA. CONFIDENCE IN EXTENDED
FORECAST WILL REMAIN LOW UNTIL MODELS COME MORE IN LINE.

.EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)

WRAPAROUND SHOWERS SHOULD CEASE OVER THE NORTHERN SIERRA THURSDAY
NIGHT. HIGH PRESSURE BUILDS INTO THE REGION ON FRIDAY...BRINGING A
FEW DAYS OF WARMER AND DRIER WEATHER. TEMPERATURES ARE EXPECTED TO
REMAIN BELOW NORMAL.

MODEL DIFFERENCES ARISE BY SUNDAY AS THE NEXT WAVE APPROACHES THE
PACIFIC NORTHWEST. THE ECMWF BRINGS THIS FEATURE INLAND OVER
OREGON SUNDAY INTO MONDAY...WHILE THE GFS KEEPS IT WELL NORTH OVER
CANADA. THE ECMWF HAS SHOWN A BETTER TRACK RECORD LATELY IN THE
EXTENDED PERIODS...AND AS SUCH HAVE INCLUDED SLIGHT CHANCE OF
PRECIPITATION ALONG THE NORTHERN MOUNTAINS SUNDAY AND MONDAY. DANG

&&

.AVIATION...

PATCHY LOW CLOUDS HAVE DEVELOPED IN THE VALLEY THIS MORNING DUE
TO LIGHT WINDS AND MOISTURE FROM RECENT FRONTAL PASSAGE WITH CIGS
AROUND 500 FEET. CIGS ARE EXPECTED TO INCREASE TO AROUND 2500 FEET
BY THIS AFTERNOON. SOUTH AND SOUTHWESTERLY WINDS ARE EXPECTED TO
START INCREASING AFTER 18Z. WIND SPEEDS FOR VLY TAF SITES BY 00Z
SHOULD BE AROUND 15-28 KTS AND CONTINUE OVERNIGHT WITH LCL GUSTS
TO 33 KTS POSSIBLE.

ISOLATED AND BRIEF -SHRA MAY AFFECT TAF SITES TODAY BUT THE NEXT
COLD FRONT WILL ARRIVE TONIGHT. INCREASING CHANCES OF RAIN FOR
TAF SITES AFT 00Z WITH THE BULK OF RAIN ARRIVING CLOSER TO 06Z
WHICH COULD BRING PERIODS OF MDT TO HEAVY RAIN TO TAF SITES INTO
WEDNESDAY. MVFR/IFR CIGS AND VSBYS EXPECTED DURING SHOWERS.

WIND GUSTS OVER MOUNTAIN RIDGETOPS 30-40 KTS TONIGHT INTO WED
MORNING WITH MVFR/IFR CONDS DURING SHOWERS.   JBB

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 5 AM TO 11 PM PDT WEDNESDAY ABOVE 6000
FEET FOR THE WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WARNING FROM 5 AM TO 11 PM PDT WEDNESDAY ABOVE 6000
FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA.

&&
Hazardous weather outlook, Oct 3, 3:21 PM PDT, 19 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SACRAMENTO CA
321 PM PDT MON OCT 3 2011

CAZ013>019-063-064-066>069-041400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
321 PM PDT MON OCT 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

SYSTEM NUMBER 1 WILL AFFECT INTERIOR NORTHERN CALIFORNIA TODAY AND
TONIGHT.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A SECOND...STRONGER AND WETTER STORM SYSTEM WILL AFFECT THE AREA
TUESDAY NIGHT AND WEDNESDAY.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Special weather statement, Oct 4, 6:03 AM PDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
603 AM PDT TUE OCT 4 2011

CAZ013>019-063-064-066-067-050115-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
603 AM PDT TUE OCT 4 2011

...WINTER-LIKE WEATHER SYSTEM TO BRING WET AND BREEZY WEATHER MID
WEEK...

A STRONG FOR THE SEASON COLD FRONT WILL MOVE THROUGH NORTHERN
CALIFORNIA LATE TONIGHT AND WEDNESDAY. THIS SYSTEM WILL SPREAD
PERIODS OF MODERATE TO HEAVY RAIN ACROSS THE REGION. EXPECT GUSTY
SOUTHERLY WINDS WITH TEMPERATURES DROPPING TO 15 TO 25 DEGREES
BELOW NORMAL.

* RAINFALL TOTALS ARE FORECAST TO RANGE FROM ONE QUARTER INCH TO THREE
  QUARTERS OF AN INCH OVER THE VALLEY AND ONE TO 2 INCHES OVER THE
  WEST SLOPE OF THE SIERRA NEVADA.

* WIND GUSTS OF 15 TO 30 MPH ARE EXPECTED IN THE VALLEY AND LOWER
  FOOTHILLS WITH GUSTS OF 40 MPH OR HIGHER OVER HIGHER MOUNTAIN
  ELEVATIONS.

* ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON IN THE
  CENTRAL VALLEY.

MOTORISTS SHOULD BE ALERT FOR SLICK ROADS DUE TO THE FIRST
SIGNIFICANT RAIN OF THE SEASON ALONG WITH ACCUMULATED OIL ON THE
ROADWAYS. SOME POWER OUTAGES COULD OCCUR SHOULD BRANCHES OR SMALL
TREES FALL AND DAMAGE POWER LINES. CLOGGED STORM DRAINS COULD
CAUSE PONDING OF WATER ON ROADWAYS AND MINOR URBAN FLOODING MAY
ALSO OCCUR DURING PERIODS OF MODERATE TO HEAVY RAIN WHICH COULD
IMPACT ROAD TRAVEL.

CONTINUE TO MONITOR NATIONAL WEATHER SERVICE FORECASTS AND
STATEMENTS FOR UPDATES ON THIS DEVELOPING UNSETTLED WEATHER.

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.